Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 31, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Sep 29, 2014, 5:40 AM CDT for 4 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado; Dundy County, Nebraska. It took effect at Sep 29, 2014, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 29, 2014, 5:40 AM CDT (10:40 UTC)
- In effect from
- Sep 29, 2014, 1:00 PM CDT
- Expired
- Sep 29, 2014, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE
The radar
The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 10.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 1373 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
514 WWUS73 KGLD 291040 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 440 AM MDT MON SEP 29 2014 COZ090>092-KSZ001-013-027-041-NEZ079-291800- /O.NEW.KGLD.WI.Y.0031.140929T1800Z-140930T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 440 AM MDT MON SEP 29 2014 ...WIND ADVISORY IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ARE EXPECTED. * TIMING/DURATION...SOUTHERLY WINDS WILL INCREASE VERY LATE IN THE MORNING INTO THE EARLY AFTERNOON. THESE WINDS WILL DECREASE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$ BULLER
3 follow-up statements
417 WWUS73 KGLD 291709 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1109 AM MDT MON SEP 29 2014 COZ090>092-KSZ001-013-027-041-NEZ079-300000- /O.CON.KGLD.WI.Y.0031.140929T1800Z-140930T0000Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 1109 AM MDT MON SEP 29 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND CONTINUES A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ARE EXPECTED. * TIMING/DURATION...SOUTHERLY WINDS WILL INCREASE BY MIDDAY...AND WILL DECREASE LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$
034 WWUS73 KGLD 292306 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 506 PM MDT MON SEP 29 2014 COZ090>092-KSZ001-013-027-041-NEZ079-300300- /O.EXT.KGLD.WI.Y.0031.000000T0000Z-140930T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 506 PM MDT MON SEP 29 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS EXTENDED THE WIND ADVISORY...UNTIL TO 9 PM MDT /10 PM CDT/ THIS EVENING. * PEAK WINDS...SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH ARE EXPECTED. * TIMING/DURATION...SOUTHERLY WINDS REMAIN STEADY THROUGH THE LATE AFTERNOON/EARLY EVENING HOURS...TAPERING OFF BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING. PLEASE NOTE...ON NOVEMBER 1ST WIND ADVISORIES WILL NO LONGER BE ISSUED FOR THE TRI STATE AREA. && $$
488 WWUS73 KGLD 300251 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 851 PM MDT MON SEP 29 2014 COZ090>092-KSZ001-013-027-041-NEZ079-300400- /O.EXP.KGLD.WI.Y.0031.000000T0000Z-140930T0300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY- DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS... TRIBUNE...BENKELMAN 851 PM MDT MON SEP 29 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT /10 PM CDT/ THIS EVENING... WINDS WILL CONTINUE TO DIMINISH IN THE WAKE OF RAIN AND THUNDERSTORMS MOVING THROUGH THE AREA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Sep 29, 5:27 AM CDT, 13 minutes earlier.
Area forecast discussion, Sep 29, 5:27 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
427 AM MDT MON SEP 29 2014
.SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT)
ISSUED AT 426 AM MDT MON SEP 29 2014
MAIN FORECAST CONCERN WILL BE ACTIVE WEATHER THROUGH TONIGHT
WITH SECONDARY CONCERN WITH THE NEXT CHANCE OF PRECIPITATION
TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. SATELLITE IS SHOWING AN
AMPLIFIED PATTERN FROM THE CENTRAL PACIFIC INTO EASTERN NORTH
AMERICA. STRONG AND SLOW MOVING UPPER SYSTEM OVER THE GREAT BASIN
WILL BE THE MAIN PLAYER FOR OUR WEATHER THROUGH TONIGHT.
NEXT UPPER SYSTEM IS DIGGING TOWARD SOUTHWEST CANADA. SUBTROPICAL
MOISTURE AHEAD OF GREAT BASIN SYSTEM HAS SURGED NORTH FROM
YESTERDAY. LOW LEVEL MOISTURE JUST TO OUR SOUTH IS SHOWING AN
INCREASE FROM YESTERDAY. AT JET LEVEL THE MODELS INITIALIZED WELL
AND CLOSE WITH THE CANADIAN...ECMWF...NAM AND GFS DOING THE BEST.
AT MID LEVELS...THE GFS...CANADIAN...UKMET AND ECMWF WERE DOING A
LITTLE BETTER THAN THE NAM. THE NAM WAS DOING A LITTLE BETTER THAN
THE ECMWF AND SREF ON THE LOW LEVEL SURFACE WIND AND PRESSURE
FIELD. THE MODELS INITIALIZE WELL AND CLOSE ON THE LOW LEVEL
THERMAL FIELD.
TODAY/TONIGHT...FIRST THE WIND. LAPSE RATES...PRESSURE
GRADIENT...3 HOUR PRESSURE FALLS...AND 850 TO 700 MB WINDS WOULD
SUPPORT HAVING A WIND ADVISORY FOR LOCATIONS ALONG AND WEST OF THE
COLORADO BORDER. AS A RESULT...DECIDED TO ISSUE A WIND ADVISORY
FOR THE AFTERNOON THE COUNTIES ALONG THE COLORADO BORDER.
HEIGHT FALLS WOULD INDICATE THE MAIN CORE OF THE CENTER WILL BE
GOING TOWARD WYOMING. MODEL OUTPUT CONTINUES TO GRADUALLY SLOW
THIS SYSTEM DOWN. BY LATE IN THE AFTERNOON THE MAIN UPPER JET/LIFT
IS OVER EXTREME EASTERN COLORADO. MAIN SURFACE CONVERGENCE IS ALSO
JUST WEST OF THE FORECAST AREA BY LATE IN THE DAY. MODELS HAVE
SLOWED THE ONSET OF THUNDERSTORM DEVELOPMENT SO LOWERED THE
AFTERNOON POPS. HOWEVER...ONCE THE STORMS DEVELOP THEY SHOULD GO
SEVERE DUE TO THE AMOUNT SHEAR...INSTABILITY AND STRONG LIFT.
NEWER MODEL DATA SUPPORTS THE PREVIOUS FORECAST. THROUGH THE
EVENING EITHER A LEFT FRONT QUADRANT OR COUPLED JET IS AFFECTING
THE NORTHWEST HALF. AFTER MIDNIGHT...RIGHT REAR QUADRANT OF THE
JET IS AFFECTING THE SOUTHEAST HALF. VERY STRONG MID LEVEL FORCING
WILL ALSO MOVE ACROSS THE AREA. JUST MADE MINOR ADJUSTMENTS TO THE
POPS BASED ON THE LATEST TRENDS. SEVERE THUNDERSTORMS WILL BE
CONTINUING THROUGH THE EVENING. HIGH PRECIPITABLE WATER VALUES
WILL BE IN PLACE. DESPITE THE STRONG STEERING FLOW...THUNDERSTORMS
LOOK TO TRAIN WITH SLOW EASTWARD MOVEMENT EXPECTED. AS A RESULT
MODERATE TO HEAVY RAINFALL COULD OCCUR.
TUESDAY/TUESDAY NIGHT...RIGHT REAR QUADRANT OF THE JET IS
CONTINUES TO AFFECT THE SOUTHEAST HALF THIRD TO HALF THROUGH THE
MORNING. THAT AND LINGERING MID LEVEL LIFT COULD KEEP
PRECIPITATION THROUGH THE MORNING IN THAT AREA. PREVIOUS FORECAST
HAD THAT HANDLED WELL AND DID NOT CHANGE.
AFTER MIDNIGHT A RATHER STRONG LEFT FRONT QUADRANT OF THE UPPER
JET BEGINS TO AFFECT MOST OF THE AREA...ESPECIALLY THE NORTH HALF
TO TWO THIRDS. THERE LOOKS TO ALSO TO BE DECENT FORCING AS
EVIDENCED BY A RATHER STRONG PV ANOMALY. THETA-E LAPSE RATES ARE
LOW ENOUGH THAT THE AIR MASS SHOULD RESPOND WELL TO THE LIFT. IF
CURRENT LIFT AND INSTABILITY TRENDS CONTINUE...POPS MAY NEED TO BE
RAISED MORE.
WEDNESDAY/WEDNESDAY NIGHT...ABOVE MENTIONED JET GRADUALLY MOVES NORTH
AND EAST AND BY LATE IN THE AFTERNOON DIVIDES THE FORECAST AREA IN
HALF FROM SOUTHWEST TO NORTHEAST. A SHORTWAVE TROUGH MOVES
SOUTHWEST TO NORTHEAST ACROSS THE AREA. DUE TO GOOD LIFT DECIDED
TO RAISE POPS INTO A HIGHER CHANCE CATEGORY OVER MOST OF THE AREA.
AGAIN IT IS POSSIBLE THAT POPS MAY NEED TO BE RAISED MORE. IT MAY
NOT WARM UP MUCH DUE TO CLOUD COVER...PRECIPITATION...AND AN
UNFAVORABLE WIND FIELD. MAXES MAY NEED TO BE LOWERED.
THERE LOOKS TO BE BRIEF BREAK IN THE PRECIPITATION AFTER THE ABOVE
MENTIONED SHORTWAVE TROUGH MOVES THROUGH. BY LATE EVENING UPPER
JET MOVES TO THE EAST OF THE AREA AND LOOKS TO AFFECT THE
SOUTHEAST HALF BEFORE IT LEAVES. INCOMING TROUGH IS LOOKING A
LITTLE STRONGER. THETA-E LAPSE RATES ARE LOW AND SHOULD RESPOND
VERY WELL TO THE LIFT GENERATED BY THIS INCOMING POSITIVELY TILTED
TROUGH. STRONG FRONTOGENETIC FORCING AND PV ANOMALY SHOULD BRING A
VERY CHANCE FOR MEASURABLE PRECIPITATION TO THE AREA AND DID MAKE
ANY MAJOR CHANGES TO THE HIGH POPS ALREADY IN THERE.
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 217 AM MDT MON SEP 29 2014
AN UPPER LEVEL LONGWAVE TROUGH WILL BE POSITIONED OVER THE CENTRAL
PLAINS FOR THURSDAY...WITH THE BASE OF THE TROUGH MOVING THROUGH THE
AREA BY THURSDAY AFTERNOON. AN ASSOCIATED SURFACE COLD FRONT WILL
SLIDE THROUGH THE HIGH PLAINS AREA ON THURSDAY...BRINGING CHANCES
FOR PRECIPITATION AND COOLER TEMPERATURES. HIGH TEMPERATURES
THURSDAY WILL BE IN THE MID TO UPPER 60S...WHICH IS SLIGHTLY BELOW
NORMAL FOR THIS TIME OF YEAR. WITH STABLE CONDITIONS ALOFT AND A
LACK OF CAPE IN THE VERTICAL PROFILE OVER THE REGION...RAIN SHOWERS
ARE MORE PROBABLE THAN THUNDERSTORMS THROUGH THURSDAY EVENING.
ONCE THE BASE OF THE UPPER LEVEL TROUGH MOVES THROUGH THE HIGH
PLAINS AREA...AN UPPER LEVEL RIDGE WILL BUILD INTO THE REGION ON
FRIDAY WITH A SURFACE HIGH PRESSURE SYSTEM DOMINATING THE WEATHER
INTO NEXT WEEKEND BRINGING MOSTLY CLEAR SKIES AND DRY WEATHER.
TEMPERATURES WILL BE IN THE LOWER 70S FOR FRIDAY...WHICH IS ABOUT
AVERAGE FOR THE TRI STATE AREA. HOWEVER...TEMPERATURES WILL RETURN
TO ABOVE NORMAL STATUS FOR NEXT WEEKEND...WITH HIGHS IN THE UPPER
70S TO LOWER 80S ACROSS THE REGION.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1153 PM MDT SUN SEP 28 2014
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD AT MCK AND GLD.
SOUTHEAST WINDS WILL BE INTERMITTENTLY GUSTY THROUGH THE REMAINDER
OF TONIGHT AND EARLY MONDAY MORNING BEFORE INCREASING
SUBSTANTIALLY AGAIN AFTER 15Z. CLOUDS WILL INCREASE THROUGH THE
DAY AS A LOW PRESSURE SYSTEM APPRAISES OVER THE CENTRAL ROCKIES.
THUNDERSTORMS WILL DEVELOP OVER EASTERN COLORADO AND MOVE INTO
WESTERN KANSAS BY MONDAY AFTERNOON AND SOUTHWEST NEBRASKA MONDAY
EVENING. HAVE INTRODUCED A CHANCE OF THUNDERSTORMS FOR GLD AFTER
21Z WITH PREVAILING THUNDERSTORMS AFTER 00Z. HAVE BROUGHT IN A
CHANCE OF THUNDERSTORMS AFTER 02Z AT MCK.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM NOON MDT /1 PM CDT/ TODAY TO 6 PM MDT /7 PM
CDT/ THIS EVENING FOR KSZ001-013-027-041.
CO...WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
COZ090>092.
NE...WIND ADVISORY FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
NEZ079.
&&
SHORT TERM...BULLER
LONG TERM...MK
AVIATION...LOCKHARTHazardous weather outlook, Sep 28, 3:34 PM CDT, 14 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 234 PM MDT SUN SEP 28 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-292045- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 234 PM MDT SUN SEP 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MONDAY AFTERNOON AND EVENING...THUNDERSTORMS WILL DEVELOP AND MOVE ACROSS THE ENTIRE AREA FROM SOUTHWEST TO NORTHEAST. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE WEST OF HIGHWAY 25. LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL ARE LIKELY WITH THE STRONGEST STORMS. IN ADDITION THERE WILL BE A NARROW WINDOW DURING THE EVENING THAT WILL BE CONDUCIVE TOWARD TORNADO DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED MONDAY AFTERNOON AND EVENING. JTL
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 4:38 PM CDT | Special Weather Statement | GLD | Yuma | 22 min |
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Colorado, 2014Wind Advisories in Nebraska, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.